Alert archive / Oklahoma / Wind Advisories in 2010

Wind Advisory 9, NWS Norman, OK

April 23, 201014 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Apr 23, 2010, 1:31 PM CDT for 14 counties in Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2010, 1:31 PM CDT (18:31 UTC)
Expired
Apr 23, 2010, 8:00 PM CDT
In force
6 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2010-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2010-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WWUS74 KOUN 231831
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
131 PM CDT FRI APR 23 2010

OKZ004>007-009>012-014>017-021-022-240100-
/O.NEW.KOUN.WI.Y.0009.100423T1831Z-100424T0100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL
131 PM CDT FRI APR 23 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING: SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO STRENGTHEN
  THIS AFTERNOON INTO THE EARLY EVENING AND BEGIN TO DECREASE
  TOWARD SUNSET.

* WINDS: 25 TO 35 MPH WITH OCCASIONAL GUSTS 40 TO 45 MPH

* IMPACTS: DRIVING DIFFICULTIES WITH HIGH PROFILE AND LIGHT WEIGHT
  VEHICLES AND CARGO...ESPECIALLY ON EAST AND WEST ORIENTED ROADS.
  MOTORCYCLISTS SHOULD ALSO EXERCISE EXTRA CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH... OR
FREQUENT GUSTS OVER 40 MPH... ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 23, 1:06 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 23, 1:06 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
106 PM CDT FRI APR 23 2010

.AVIATION...
CLOUDS WILL MOVE BACK INTO PARTS OF WESTERN AND NORTHERN OKLAHOMA
THIS EVENING AND SATURDAY AS UPPER LOW OVER COLORADO MOVES EAST
TONIGHT. SOME SHOWERS MAYBE THUNDER MAY OCCUR WITH INCREASE IN
CLOUD COVER. OTHERWISE VFR CONDITIONS WILL PREVAIL WITH SOUTH TO
SOUTHWEST SHIFTING TO THE NORTHWEST ON SATURDAY.

&&

.PREV DISCUSSION... /ISSUED 618 AM CDT FRI APR 23 2010/

AVIATION...
CLEARING IS PROCEEDING QUICKLY EASTWARD ACROSS W OK IN WAKE OF
WEAKENING BAND OF PRECIP/CONVECTION NOW MOVING INTO E OK. WHAT IS
LEFT OF THE CLOUDS AND RAIN WILL EXIT CENTRAL OK BY MID/LATE
MORNING. NEXT ISSUE WILL BE INCREASING SSW/SW WINDS TODAY BEHIND
THE FRONT/DRYLINE...BUT ONCE THE CLOUDS MOVE OUT WE SHOULD
CONTINUE WITH VFR CONDITIONS THROUGH TONIGHT.

PREV DISCUSSION... /ISSUED 241 AM CDT FRI APR 23 2010/

DISCUSSION...
LATEST NAM/RUC QPFS INDICATE THAT THE CONVECTIVE LINE APPROACHING
CENTRAL OK WILL WEAKEN THROUGH THE MORNING AS IT CONTINUES E.
THEY INDICATE LITTLE OR NO REDEVELOPMENT UNTIL THE COLD
FRONT/DRYLINE PUNCHES E OF THE CWA LATER TODAY OR THIS EVENING. WE
WILL KEEP SOME POPS IN THE E THIS MORNING AND WILL INCLUDE A PRE-
1ST PERIOD IN THE ZFP TO ACCOUNT FOR ONGOING STORMS AT PRESS TIME.
THEREAFTER... MODERATE SW WINDS FORECAST TO AVERAGE 20-30MPH IN
THE POST-FRONT/DRYLINE ENVIRONMENT. WE WILL NEED TO KEEP SOME LOW
POPS IN THE SE TONIGHT DUE TO CONTINUED PROXIMITY OF SFC
BOUNDARY... AND ACROSS MAINLY THE N INTO SATURDAY BENEATH A MID-
LEVEL TROF AND ASSOCIATED COOLER AIR ALOFT.

WE WILL MAINTAIN A DRY FORECAST THEREAFTER THROUGH MIDWEEK UNDER WNW
FLOW ALOFT... INTERRUPTED ONLY BY A BRIEF SHOT OF SLIGHTLY COOLER
AIR AROUND MON-TUE. A MORE ROBUST UPPER TROUGH APPEARS LIKELY TO SET
UP OVER THE ROCKIES AND CENTRAL/N PLAINS LATE IN THE WEEK... SO WE
MAY END UP BACK IN A MORE ACTIVE REGIME BY AROUND NEXT THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  51  74  49  74 /  10  20  20  10
HOBART OK         48  73  47  73 /  10  10  10   0
WICHITA FALLS TX  51  78  50  75 /  10  10   0   0
GAGE OK           44  69  45  69 /  10  20  10   0
PONCA CITY OK     50  72  50  69 /  10  30  20  10
DURANT OK         55  77  52  73 /  30  20  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 23, 11:45 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI APR 23 2010

OKZ004>048-050>052-TXZ083>090-241100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI APR 23 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
STRONG THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS FAR SOUTHEAST
OKLAHOMA.

DISCUSSION...
AN ISOLATED THUNDERSTORM MAY AFFECT FAR SOUTHEAST OKLAHOMA EARLY
THIS AFTERNOON. HOWEVER... A COLD FRONT AND DRY LINE WILL MOVE EAST
ACROSS THE AREA BRINGING DRIER... MORE STABLE AIR INTO THE AREA...
LIMITING THUNDERSTORM ACTIVITY LATE TODAY THROUGH THE EVENING HOURS.

MEANWHILE... AN UPPER LEVEL DISTURBANCE LOCATED ACROSS NORTHERN
MEXICO AT MIDDAY WILL MOVE EAST INTO NORTHEAST TEXAS OVERNIGHT. THIS
WILL AID IN THE DEVELOPMENT OF SCATTERED THUNDERSTORMS LATE TONIGHT
ALONG A COLD FRONT THAT WILL BE LOCATED ACROSS SOUTHEAST OKLAHOMA.
INSTABILITY WILL BE SUFFICIENT FOR A FEW STRONG THUNDERSTORMS WHICH
COULD PRODUCE MARGINALLY SEVERE HAIL AND STRONG WIND GUSTS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS WILL PREVAIL THIS
AFTERNOON OVER MUCH OF THE AREA. SUSTAINED WINDS OF 20 TO 30 MPH...
AND GUSTS TO AROUND 40 MPH... WILL BE LIKELY. THESE WINDS MAY RESULT
IN HAZARDOUS DRIVING CONDITIONS. THE WINDS WILL DECREASE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHERN AND
EASTERN OKLAHOMA SATURDAY AND SATURDAY NIGHT. SEVERE WEATHER
POTENTIAL WILL REMAIN LOW THROUGH SATURDAY EVENING.

THUNDERSTORM CHANCES WILL INCREASE AGAIN BY NEXT THURSDAY. THE RISK
OF SEVERE STORMS MAY INCREASE AT THAT TIME.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.

30

In the hours before

Local storm report, Apr 23, 10:03 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1003 AM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     2 E CARNEGIE            35.10N 98.56W
04/23/2010                   CADDO              OK   EMERGENCY MNGR

            ROOF WAS TAKEN OFF A BARN

&&

JPIKE
Local storm report, Apr 23, 10:22 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1022 AM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND DMG     ENID                    36.40N 97.88W
04/23/2010                   GARFIELD           OK   NWS EMPLOYEE

            3-INCH DIAMETER TREE LIMBS BROKEN

&&

JPIKE
Local storm report, Apr 23, 10:53 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND GST     ENID                    36.40N 97.88W
04/23/2010  M88 MPH          GARFIELD           OK   EMERGENCY MNGR

            MEASURED BY EQUIPMENT ON KNOX BLDG IN DOWNTOWN

&&

JPIKE
Local storm report, Apr 23, 12:06 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1206 PM CDT FRI APR 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             CHEYENNE                35.61N 99.68W
04/22/2010  E1.00 INCH       ROGER MILLS        OK   LAW ENFORCEMENT

0902 PM     HAIL             CHEYENNE                35.61N 99.68W
04/22/2010  E1.00 INCH       ROGER MILLS        OK   LAW ENFORCEMENT

0940 PM     HAIL             HAMMON                  35.63N 99.38W
04/22/2010  E1.00 INCH       ROGER MILLS        OK   TRAINED SPOTTER

            A WIND GUST OF 60 MPH WAS ALSO REPORTED.

1215 AM     TSTM WND GST     6 SW CHEYENNE           35.55N 99.75W
04/23/2010  M60.00 MPH       ROGER MILLS        OK   MESONET

0114 AM     TSTM WND GST     ALTUS AIR FORCE BASE    34.66N 99.29W
04/23/2010  M69.00 MPH       JACKSON            OK   ASOS

0230 AM     TSTM WND DMG     2 E CARNEGIE            35.10N 98.56W
04/23/2010                   CADDO              OK   EMERGENCY MNGR

            ROOF WAS TAKEN OFF A BARN

0240 AM     TSTM WND GST     1 WSW LAHOMA            36.38N 98.11W
04/23/2010  M61.00 MPH       MAJOR              OK   MESONET

0250 AM     TSTM WND GST     VANCE AIR FORCE BASE    36.34N 97.90W
04/23/2010  M81.00 MPH       GARFIELD           OK   ASOS

            SOUTHWEST WINDS OF 81 MPH MEASURED AT VANCE AFB.

0255 AM     TSTM WND GST     ENID                    36.40N 97.88W
04/23/2010  M88.00 MPH       GARFIELD           OK   EMERGENCY MNGR

            MEASURED BY EQUIPMENT ON KNOX BLDG IN DOWNTOWN

0300 AM     TSTM WND DMG     ENID                    36.40N 97.88W
04/23/2010                   GARFIELD           OK   EMERGENCY MNGR

            TREE LIMBS BROKEN AT VARIOUS LOCATIONS WITHIN ENID. TIME
            ESTIMATED.

0305 AM     TSTM WND DMG     ENID                    36.40N 97.88W
04/23/2010                   GARFIELD           OK   NWS EMPLOYEE

            3-INCH DIAMETER TREE LIMBS BROKEN

&&

JPIKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:02 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills73 min
Apr 22, 9:07 PM CDTSevere Thunderstorm WarningOUNHarmon38 min
Apr 22, 9:15 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita75 min
Apr 22, 9:44 PM CDTSevere Thunderstorm WarningOUNHarmon61 min
Apr 22, 10:30 PM CDTSevere Thunderstorm WarningOUNBlaine, Custer, Dewey60 min
Apr 22, 10:40 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon50 min
Apr 23, 12:14 AM CDTSevere Thunderstorm WarningOUNHarmon, Jackson46 min
Apr 23, 1:02 AM CDTAreal Flood AdvisoryOUNGreer3 hr
Apr 23, 2:54 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Kay, Kingfisher, Logan and 2 more51 min
Apr 23, 3:05 AM CDTSevere Thunderstorm WarningOUNKingfisher, Lincoln, Logan, Noble, Payne40 min
Apr 23, 3:31 AM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Lincoln, Logan, Noble and 1 more59 min

Nearby

Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.